MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702496
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that an extraction took place due to a refracture.During the procedure the tip of the extractor broke.What looks like a very small piece of debris is visible on the x-ray.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was returned for evaluation.Please also note the correction to h6 method code.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection has shown that the tip of the extractor is broken off, no fragment was returned for investigation.The lateral view of the fracture shows that the fracture face is oblique, which is an indication for lateral stress when the breakage occurred.The microscopic inspection shows that the fracture face has the typical view of ductile overload fracture, where first a permanent material distortion occurs with a subsequent fracture.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The breakage shows typical signs of an overload fracture cased by high torsional and lateral loads.If more information is provided, the case will be reassessed.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16163083
Report Number0008031020-2023-00020
Device Sequence Number15321073
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702496
Device Catalogue Number702496
Device Lot Number24662H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown